MAUDE Adverse Event Report: MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS

MC3 INC. MC3 ECMO OXYGENATOR; OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Model Number 48145
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use there was a leak in the heat exchanger of the nautilus extra corporeal membrane oxygenation (ecmo) o xygenator device.After weaning off ecmo, pink water with a few micro clots was observed upon draining the water lines.The leak was identified as a one-way leak, not reaching the patient, and there were no signs of hemolysis in the patient.The same leak did not appear in multiple packs.The customer did not feel that it was a water to blood leak and therefore did not get to the patient.The location of the leak was specified as the heat exchanger.The heater cooler was refilled with water and drained again to confirm the source of the leak from inside the heater cooler.The use of the device was not continued.There was no reported adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic received additional information that the patient was unharmed.Correction b5: it was reported that during use there was a leak in the heat exchanger of the nautilus extra corporeal membrane oxygenation (ecmo) oxygenator device.After weaning off ecmo, pink water with a few micro clots was observed upon draining the water lines.The leak was identified as a one-way leak, not reaching the patient, and there were no signs of hemolysis in the patient.The same leak did not appear in multiple packs.The customer did not feel that it was a water to blood leak and therefore did not get to the patient.The location of the leak was specified as the heat exchanger.The heater cooler was refilled with water and drained again to confirm the source of the leak from inside the heater cooler.The use of the device was not continued.There was no reported adverse patient effect associated with this event.Medtronic received additional information that the blood flow rates were anywhere from 1.2 - 1.6 l/min.The customer did not know the water flow rate.They use a micro therm heater and had it set to 38.When they disconnected the water lines and drained the heater, they saw pink water with small blood clots.The customer placed water in the heater and recirculated it for a minute or two just to confirm there wasn¿t a rogue drip of external blood that might have dripped in the drainage bucket.The water came out pink again from whatever was left.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: the complaint device was returned to medtronic for evaluation.The device was visually inspected, and no effects were found.The customer observation of pink fluid and small blood clots in the heater cooler was unable to be confirmed without photographic evidence.The device was connected to a circuit to stimulate the conditions experienced in the field.The device was flow tested at 1 lpm, 4 lpm, 7 lpm with red dye in the blood path and 37deg water in the water path for 5 mins at each time point.User states that the device was used on a baby.The nautilus oxygenator's indication for use is to provide long term extracorporeal circulation and gas exchange of the patients' blood for up to 48 hours in adult and pediatric adolescent patients with acute respiratory failures or acute cardiopulmonary failure, which is communicated in the ifu.The ifu warns that the use of this device for other patients populations is the responsibility of the clinician.Medtronic has not yet demonstrated clinical performance of this device in the young pediatric population.The complaint of a leak between the oxygenator's gas exchange fibers and the heat exchange fibers was not confirmed.The device performed as expected.Additional info h6: updated the annex b and annex c codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction d9 (return date): field was updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MC3 ECMO OXYGENATOR
Common Device Name
OXYGENATOR, LONG TERM SUPPORT GREATER THAN 6 HOURS
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21091672
Report Number3011468686-2025-00001
Device Sequence Number8629334
Product Code BYS
UDI-Device Identifier10854916006888
UDI-Public10854916006888
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K191935
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/29/2026
Device Model Number48145
Device Catalogue Number48145
Device Lot Number2405361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer01/30/2025
01/30/2025
03/06/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date02/18/2025
03/06/2025
04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown